I was on tamoxifen for two and a half years and have been taking arimidex for the past 18 months. I have just picked up my prescription and they have given me a new brand Teva.
Just a bit worried about any differences from arimidex causing any new side effects as you will all know there are enough of those anyway!
Has anyone else been changed to a different generic brand and has it been ok?
Hi Lesley I have been on Arimidex since last July. My GP practice is a dispensing one so I think they have contracts with various companies. However I still get Arimidex. My understanding is that if you are prescribed Arimidex then that is what you should get, not anastrozole.
I cannot comment on whether there are new/ different side effects.
Hope all goes well for you. J xx
Thanks for your reply
I asked at the pharmacy and they told me that the prescription has to say arimidex now for them to prescribe this as there is such a big difference in cost, around £170 for 2 packets they said!
Obviously my GP had gone for the cheaper option and put anastrozole on my prescription. I’ll have to take them and hope for the best!
Lesley Who put you on Arimidex? Was it your Onc? do you have copies of your letters sent to GP after your consultation? If he/ she said or wrote Arimidex then you could very reasonably insist on it being prescribed. Jackie xx
Thats a good point. It was my onc who prescribed it so i’ll have a look a see if i have a copy of the letter he sent my GP. I think I have it somewhere.
I’ve just taken the first teva anastrozole so fingers crossed. I’ll be back to the GP if there are and SE’s!
I had the same problem a couple of weeks ago when I went to pick up my prescription I found I had been given the generic anastrozole insead of the Arimidex I has been receiving for the last 12 months. Our surgery is a dispensing surgery and when asked why my partner was told that I was lucky to have received Arimidex for so long. This sent me into a spin and I was very anxious. My mind was put at rest when I rang the BCC helpline and was told that they had received many similar calls from other ladies. The patent for Arimidex ran out June or July 2010 and other companies were allowed to manufacture anastrozole. The pills must contain 1mg of anastrozole - this is the only active ingredient. All other ingredients are there to make the medication more pillable, so in theory the generic pills should work exactly the same as Arimidex. I think that I’d still be happier taking Arimidex so can understand your concern. I had 3 weeks worth of Arimidex in hand so haven’t started the anastrozole yet. This is my second reply - don’t know what happened to the first one!!!
Hi Cadi interesting to see Arimidex is off licence( sorry not the place to go for alcohol)thought it might be.Might be worth making a note of how you and Lesley are now in terms of s/e and then after taking generic version. I know I cannot take TEVA brand alendronic acid and had to ask for this to be changed.But I digress. Lets all hope that we are OK on whatever AI we get. Love J xx
Thanks Cadi and Jackie
Very interesting Cadi and glad I’m not the only one to panic at the change!
I have a few arimidex left but thought I would start the Teva ones today so that if there is a problem with SE’s I can go back to the remaining arimidex until i can go back to my GP.
Good luck Cadi.
I have also been switched from Arimidex to a generic brand of Anastrozole. The problem is that i have started to have awful hot flushes since taking the new generic one. I did experience these at first when taking the Arimidex (back in Nov. 2010 after finishing Chemo and Rads) but they soon subsided. Now am I being paranoid or could this be a coincidence? I am due an appointment with my Dr next week and would like to go armed with as much info as possible.
Hi everyone, I have just picked up mine and its been changed to Anastrozole, I have been on Arimidex for 3 years, theres no one to ask at the surgery today, and Ive only got 1 tablet left, but I dont feel comfortable at all just being given these. Has anyone been able to change back to arimidex? Ive got used to them now, and changing worries me somewhat!
Since starting on the generic anastrozole my hot flushes have returned with a vengance also I developed trigger finger when I first started taking Arimidex, which has been problem free for months has started to hurt again. Don’t know if the s/e will subside in time as with the Arimidex. I suppose only time will tell.
I have been taking Arimidex for 2.5 years and my prescription has always read Anastrozole. When I got my last lot I was given Anastrozole and as I wanted to stay with what I knew, went back to the chemist and was told that the prescription had to state the brand name and that if I wanted Arimidex I would have to ask my GP to state the name on the prescription. I phoned the surgery and spoke to a doctor who wasn’t too pleased but agreed to change it. I ordered more on Monday and asked the receptionist if she would make sure that it stated the brand name. I had exactly the same trouble with Sodium Residronate when I should have had Actonel. When I picked the order up I had been given just what I asked for with both of these tablets so if that’s what you want, push for it, you may be lucky as I was.
I started this thread 3 weeks ago when I first picked up my prescription and found it was Anastrozole (Teva) and not branded Arimidex.
I thought I would let you know that I have not really noticed any side effects so far. I hope it stays that way!
It’s just one more thing to worry about when your medication is changed like this isn’t it.
I had always thought that Arimidex was just a trade name and the drug’s generic name was Anastrole- (that name is also on the Arimidex packet).
Is there really any difference? Isn’t it like Panadol being a trade name and Paracetamol the generic name? I’ve been on ‘Arimidex’ for 30 months and have serious hot flushes - if that’s any comfort to anyone!!
I’ve been on Arimidex since last July and last week when I picked up my prescription it had changed to Anastozole, I read the leaflet from both tablets today and they seem to have the same ingredients in both. Just hope there are no different SE’s. All seems ok so far.
ps I live in Cumbria.
I wonder if this is all over the country then? Or are some people still being given Arimidex? I am in North Yorkshire, and mine has changed.
When I picked my prescrition up last week mine had changed as well, anastrozole is the generic and the patent for Arimidex ran out so it is cheaper to have the generic anastrozole, as as been said it is the same as Panadol and Paracetamol there is no difference, mine is made bt Teva as well they seem to supply most of the generic medications,I am in West Yorkshire,
Just spoken to my BC nurse, and she says that Arimidex had the monopoly and now its open to the freemarket, so instead of costing £60 a month, its £1, she says the new tablets are the of the same standard as Arimidex and that this is happening right across the NHS.
So glad I picked up this thread I am in Cornwall and I too had my Arimidex changed to the Teva Anastrozole. I have been on Arimidex for just over a year and have always suffered really bad sweats (I have flushes at night - had to be different) but they seem to be more frequent and intense. Have also had painful joints which I didn’t before. Spoke to a practice nurse as I have asthma and it has got worse and she said it could be due to the change in tablets and to insist on Arimidex in future. I have been taking the Teva one for almost a month, seeing my doc on Friday so will talk to him. will let you know whaat he says if it helps.
kind regards Estelle
Thankyou for the reply, I have my doc phoning me tomorrow so will let you know what she says. I had really bad night sweats when first started on Arimidex (they are much better now, not sure if its the Starflower - or just used to Arimidex.) I just feel I would rather stay on Arimidex as was always led to believe it was the “best”.